Heavy Snow, Sw & Sc Elko
- When
- December 28, 9:00 PM PST to December 29, 3:00 AM PST
- Where
- Sw & Sc Elko forecast zone
- Reported by
- TRAINED SPOTTER
8 inches of snow was reported at Great Basin National Park headquarters and 6 inches at Ruby Lake.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
8 inches of snow was reported at Great Basin National Park headquarters and 6 inches at Ruby Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Dec 28, 8:00 PM PST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 800 PM PST TUE DEC 28 2004 .SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE ACROSS NEVADA INTO THE NEW YEARS HOLIDAY WEEKEND. THE STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WEATHER PATTERN WILL PRODUCE LOTS OF CLOUDS... COOL DAYTIME TEMPERATURES...AND THE POSSIBILITY FOR SOME SIGNIFICANT SNOW ACCUMULATIONS BEGINNING MIDWEEK. && .UPDATED...ADDED ISOLATED EVENING THUNDERSTORMS TO HUMBOLDT COUNTY AS VORT MAX MOVING THROUGH HAS TRIGGERED A FEW THUNDERSTORMS. ALSO DECREASED POPS IN SEVERAL OF THE ZONES FROM LIKELY TO SCATTERED FOR TONIGHT AS VORT FIELD MOVES NORTHEASTWARD AND DRY SLOT MOVES OVER CWA. LATEST IR SAT PIC SHOWS CLOUDS AND MAIN PPRECIPITATIONARE ALMOST OUT OF CWA AND ONLY SCATTERED SHOWERS REMAIN. NEXT SIGNIFICANT VORT FEATURE STILL ON TRACK FOR TOMORROW MORNING IN NORTHERN NYE AND THEN WILL TRACK ACROSS THE REST OF CWA DURING THE DAY. SETTJE && .PREV DISCUSSION...SINCE 12Z ETA MODEL RUN HAS INITIALIZATION ERRORS WITH THE CLOSED LOW JUST OFF THE CA COAST AS PER PMDHMD DISCUSSION WILL LEAN TOWARD GFS. HAVE BUMPED POPS UP CENTRAL ZONES TONIGHT AS UPPER LOW KICKS INLAND THIS EVENING. AT SAME TIME...GFS FORECAST GOOD QPF AMOUNTS WITH STRONG 300/700MB DIVERGENT/CONVERGENT COUPLET OVER THIS AREA. CONCERN IS SOUTHWEST FLOW NOT BEST PCPN PATTERN FOR CWA AND HOW MUCH DOWNSLOPING WILL EFFECT AREAS FROM SIERRAS SO NO HIGHLIGHTS ATTM. STILL... LOTS OF MOISTURE WITH THIS SYSTEM. UPPER LOW WEAKENS AND KICKS OUT AS ANOTHER LOW DROPS SOUTH INTO PACIFIC NORTHWEST WEDNESDAY. SHORT WAVE RIDGE BUILDS OVER CWA WEDNESDAY NIGHT IN ADVANCE UPPER LOW DROPPING SOUTH TOWARD CA COAST. HAVE KEPT BROAD BRUSH CHANCE POPS SINCE UPPER H7 FLOW MOIST AND MAINLY DUE TO OROGRAPHICS. MODELS CONSISTENT WITH BRINGING TROF AND GOOD DYNAMICS ACROSS CWA THURSDAY NIGHT INTO FRIDAY FOR LIKELY POPS. HARMER .LONG TERM...UNSETTLED WEATHER LOOKS TO CONTINUE THROUGH NEXT WEEK. LEANING TOWARD THE ECMWF DUE TO PAST MODEL PERFORMANCE. ECMWF TAKES DEEP PACIFIC LOW DOWN THE COAST OVER THE WEEKEND ON A SIMILAR TRACK TO THE CURRENT EVENT...WHILE THE GFS LOOKS TO BE IN ERROR AGAIN BRINGING THE LOW INTO THE NRN INTERMTN REGION. WITH THE LOW OFFSHORE EXPECT CHC POPS OVER THE WEEKEND AND INTO NEXT WEEK WITH WLY FLOW SHIFTING TO SWLY EARLY IN THE WEEK. MORRISON && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 530 AM PST TUE DEC 28 2004 NVZ030>034-036-037-290800- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 530 AM PST TUE DEC 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEVADA. .DAY ONE...TODAY A COLD LOW PRESSURE SYSTEM LOCATED OVER THE EASTERN PACIFIC OCEAN WILL BEGIN SPREADING MOISTURE NORTHWARD THROUGH NEVADA TODAY. SNOW LEVELS WILL BE NEAR THE 5000 FEET LEVEL ACROSS NORTHERN NEVADA WHERE A LIGHT SNOW ACCUMULATION IS EXPECTED INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD LOW PRESSURE SYSTEM WILL CONTINUE TO FEED MOISTURE NORTHWARD INTO NEVADA THROUGH MIDWEEK WITH ONLY LIGHT SNOW ACCUMULATION EXPECTED FROM THIS SYSTEM. A STRONGER LOW PRESSURE SYSTEM WILL MOVE DOWN FROM THE PACIFIC NORTHWEST INTO NEVADA BY MIDWEEK BRINGING COOLER TEMPERATURES AND THE POSSIBILITY FOR SIGNIFICANT SNOWFALL ACCUMULATION ACROSS NORTHERN NEVADA PRIOR TO NEW YEARS DAY. THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE NEW YEARS DAY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-290800- NORTHERN NYE COUNTY-WHITE PINE COUNTY- 336 AM PST TUE DEC 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEVADA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM LOCATED OVER THE EASTERN PACIFIC WILL BEGIN SPREADING MOISTURE NORTHWARD THROUGH NEVADA TODAY. THERE IS A POSSIBILITY FOR SNOW ACCUMULATION UP TO 2 INCHES IN SOME VALLEY LOCATIONS TODAY IN EAST CENTRAL NEVADA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SAME LOW PRESSURE SYSTEM WILL MOVE THROUGH EAST CENTRAL NEVADA WEDNESDAY BRINGING ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES IN THE VALLEYS WITH 4 TO 8 INCHES OF SNOW POSSIBLE OVER THE SOUTHERN MOUNTAINS. AFTER THIS SYSTEM PASSES...EXPECT SCATTERED SNOW SHOWERS TO CONTINUE THROUGH THE NEW YEARS HOLIDAY WEEKEND WITH LIGHT SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRUDEL
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432149, 5432148.